×

zbMATH — the first resource for mathematics

An inverse function theorem in Fréchet spaces. (English) Zbl 1256.47037
In this very nice paper, the author presents a local inverse function theorem for equations of the type \(F(x)= y\), where \(F\) maps a graded Fréchet space into another one. Among the permitted Fréchet spaces are, for example, the intersections of scales of \(C^k\)-spaces or of Sobolev spaces.
In contrast to the classical hard implicit function theorems, where the solution is found by a Newton iteration, here the solution is found by Ekeland’s variational principle. Therefore, the smoothness assumptions on \(F\) are essentially weaker (\(F\) has to be continuous and Gâteaux-differentiable, but the derivative need not to be continuous), and the conclusion is weaker (there is local existence, but no local uniqueness). The possibly multivalued inverse map \(F^{-1}\) is shown to be Lipschitz continuous.
Just as in the classical hard implicit function theorems, the main difficulty is to overcome the allowed loss of derivatives.

MSC:
47J07 Abstract inverse mapping and implicit function theorems involving nonlinear operators
46A61 Graded Fréchet spaces and tame operators
49J52 Nonsmooth analysis
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Alinhac, Serge; Gérard, Patrick, Opérateurs pseudo-différentiels et théorème de Nash-Moser, Grad. stud. math., vol. 82, (2000), Amer. Math. Soc. Rhode Island, English translation: Pseudo-Differential Operators and the Nash-Moser Theorem · Zbl 0791.47044
[2] Arnol’d, Vladimir I., Small divisors, Dokl. akad. nauk CCCP, Dokl. akad. nauk CCCP, 138, 13-15, (1961), (in Russian)
[3] Arnol’d, Vladimir I., Small divisors I, Izvestia akad. nauk CCCP, 25, 21-86, (1961), (in Russian)
[4] Arnol’d, Vladimir I., Small divisors II, Ouspekhi math. nauk, 18, 81-192, (1963), (in Russian)
[5] Berti, Massimiliano; Bolle, Philippe, Sobolev periodic solutions of nonlinear wave equations in higher spatial dimensions, Arch. ration. mech. anal., 195, 609-642, (2010) · Zbl 1186.35113
[6] Ghoussoub, Nassif, Duality and perturbation methods in critical point theory, Cambridge tracts in math., vol. 107, (1993), Cambridge Univ. Press · Zbl 0790.58002
[7] Ekeland, Ivar, Sur LES problèmes variationnels, C. R. acad. sci. Paris, C. R. acad. sci. Paris, 276, 1347-1348, (1973) · Zbl 0259.49027
[8] Ekeland, Ivar, Nonconvex minimization problems, Bull. amer. math. soc., 1, 443-474, (1979) · Zbl 0441.49011
[9] Hamilton, Richard, The inverse function theorem of Nash and Moser, Bull. amer. math. soc. (1), 7, 65-222, (1982) · Zbl 0499.58003
[10] Kolmogorov, Andrei N., On the conservation of quasi-periodic motion for a small variation of the Hamiltonian function, Dokl. akad. nauk CCCP, 98, 527-530, (1954), (in Russian) · Zbl 0056.31502
[11] Moser, Jürgen, A new technique for the construction of solutions of nonlinear differential equations, Proc. natl. acad. sci. USA, 47, 1824-1831, (1961) · Zbl 0104.30503
[12] Moser, Jürgen, A rapidly convergent iteration method and nonlinear differential equations, Ann. scuola norm. sup. Pisa, 20, 266-315, (1966), 499-535 · Zbl 0144.18202
[13] Nash, John, The imbedding problem for Riemannian manifolds, Ann. of math. (2), 63, 20-63, (1956) · Zbl 0070.38603
[14] Rockafellar, R.T., Conjugate duality and optimization, SIAM/CBMS monograph ser., vol. 16, (1974), SIAM Publications · Zbl 0326.49008
[15] Schwartz, Jacob, On Nash’s implicit functional theorem, Comm. pure appl. math., 13, 509-530, (1960) · Zbl 0178.51002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.